Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2016, 7:10 PM CDT for Stewart County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 3, 2016, 7:42 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted.
728
WUUS54 KOHX 040010
SVROHX
TNC161-040115-
/O.NEW.KOHX.SV.W.0095.160704T0010Z-160704T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 815 PM CDT
* AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
MURRAY...OR NEAR NEW CONCORD...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIG ROCK AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR KENTUCKY LAKE OR LAND BETWEEN THE LAKES...GET AWAY
FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3650 8762
3654 8803 3660 8804 3668 8807
TIME...MOT...LOC 0009Z 271DEG 26KT 3665 8815
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
920
WWUS54 KOHX 040031
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT SUN JUL 3 2016
TNC161-040115-
/O.CON.KOHX.SV.W.0095.000000T0000Z-160704T0115Z/
STEWART TN-
731 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN STEWART COUNTY...
AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
BIG ROCK...OR OVER THE LAND BETWEEN THE LAKES...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BIG ROCK AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR KENTUCKY LAKE OR LAND BETWEEN THE LAKES...GET AWAY
FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3650 8762
3654 8803 3660 8804 3668 8807
TIME...MOT...LOC 0030Z 277DEG 26KT 3663 8796
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER442
WWUS54 KOHX 040042
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT SUN JUL 3 2016
TNC161-040051-
/O.CAN.KOHX.SV.W.0095.000000T0000Z-160704T0115Z/
STEWART TN-
742 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEWART COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS
TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3666 8785 3663 8785 3664 8764 3650 8762
3654 8803 3660 8804 3668 8807
TIME...MOT...LOC 0040Z 271DEG 26KT 3663 8785
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:55 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 3, 6:55 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 655 PM CDT SUN JUL 3 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Temperatures have climbed into the upper 80s and low 90s across Middle Tennessee this afternoon. Along with dew points in the low 70s, this has allowed CAPE values to increase to 1000-1250 J/KG. With general weakness in the upper level pattern, scattered showers have developed across the mid-state. As we move through the rest of the afternoon and instability increases even more, expectations are for many of these showers to turn into thunderstorms. While widespread severe weather is not expected due to relatively warmer temperatures aloft, steep low-level lapse and drier air above 700 mb could help a few strong storms to develop across a majority of the mid-state. Strong straight line winds are going to be the main threat through the early evening hours. The main area we will have to monitor this evening will be areas north of I-40 and west of I-65 (closer to the TN River) where slightly higher shear values will reside due to the passage of a weak surface low to our NW. Again, damaging straight line winds will be the main threat, but this threat should be very limited in areal coverage. Bad news for the fireworks enthusiasts out there. Independence Day will bring more of the same. In fact, coverage of these showers and thunderstorms will be higher and with the passage of another surface low to our NW and the inclusion of some upper level support, we very well could see some strong to severe thunderstorms develop by late afternoon and evening. Areal coverage for strong/severe storms should be limited to those counties along and north of I-40 where damaging straight line winds will be the main threat, but PoPs will be higher for all of Middle Tennessee on Monday. If there's any good news to all of this, if the timing is right, forecast soundings are showing cloud bases will be around 4000 feet tomorrow evening. If a window of opportunity presents itself for those with the better shot of precipitation, ceilings should be high enough for a good show. The rest of the week, while not defined by the passage of a front or a synoptic boundary will be very summer-like. Temperatures in the low to middle 90s each afternoon, dew points in the upper 60s and low 70s and with general weakness in the upper level pattern, each afternoon will offer the opportunity for scattered showers and thunderstorms, with all of them having the potential to produce strong winds. && .AVIATION... 00Z TAF DISCUSSION. Line of convection working through western Kentucky at this time will continue its eastward trek and drag the southern end into northern Middle Tennessee generally north of interstate 40 during the evening. H-triple-R extends the line west to east across northern Middle Tennessee all the way back into the bootheel of Missouri before 06z. This scenario seems reasonable as this would be along and just south of surface stationary frontal boundary where surface dewpoints have been pooling. Should see showers and storms in the Clarksville area by 01z to 02z and work into the Nashville area by 02z. Times not etched in stone as we could see some development out ahead of main line of convection. Areas that get rain this evening will have some fog towards daybreak. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........01/Boyd
Hazardous weather outlook, Jul 3, 5:12 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT SUN JUL 3 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 512 AM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS TODAY...A FEW OF WHICH MAY BE STRONG WITH TORRENTIAL DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LIKELIHOOD FOR THUNDERSTORMS WILL INCREASE MONDAY AND MONDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A FEW STORMS COULD BECOME SEVERE...ESPECIALLY MONDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY ON MONDAY AND MONDAY NIGHT. 19
In the hours before
Special weather statement, Jul 3, 4:06 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT SUN JUL 3 2016
TNZ032-065-066-080-032145-
WHITE TN-CUMBERLAND TN-PUTNAM TN-VAN BUREN TN-
406 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHITE...SOUTHEASTERN PUTNAM...
NORTHEASTERN VAN BUREN AND WESTERN CUMBERLAND COUNTIES UNTIL 445 PM
CDT...
AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPARTA...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A
HISTORYOF BLOWING DOWN TREES IN SPARTA.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...SPARTA...MONTEREY...PLEASANT HILL...DOYLE...VIRGIN FALLS
STATE NATURAL AREA...CUMBERLAND MOUNTAIN STATE PARK...BAKERS
CROSSROADS...LAKE TANSI AND FALL CREEK FALLS S.P..
LAT...LON 3575 8541 3598 8561 3619 8529 3618 8528
3619 8527 3618 8526 3617 8524 3615 8521
3614 8513 3591 8495
TIME...MOT...LOC 2106Z 239DEG 26KT 3593 8542
SHAMBURGERLocal storm report, Jul 3, 4:11 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SPARTA 35.93N 85.47W
07/03/2016 WHITE TN 911 CALL CENTER
TREES DOWN IN THREE SEPERATE PLACES ACROSS THE COUNTY.
ONE ON ALLEN DRIVE... TWO ON WEBBS CAMP ROAD... AND
ANOTHER TWO 70 SOUTH.
&&
EVENT NUMBER OHX1600674
FBSpecial weather statement, Jul 3, 4:14 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT SUN JUL 3 2016
TNZ066-032200-
CUMBERLAND TN-
414 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUMBERLAND COUNTY UNTIL
500 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF CROSSVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE...CRAB ORCHARD...SLATE SPRINGS...
LAKE TANSI...CUMBERLAND MOUNTAIN STATE PARK AND INDIAN ROCK LAKE.
LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
3575 8503 3577 8504 3576 8507 3577 8510
3577 8522 3580 8526 3580 8525 3582 8524
3606 8500 3585 8474
TIME...MOT...LOC 2113Z 219DEG 18KT 3581 8512
SHAMBURGERSpecial weather statement, Jul 3, 4:56 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT SUN JUL 3 2016
TNZ034-066-032245-
CUMBERLAND TN-FENTRESS TN-
456 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FENTRESS AND CENTRAL
CUMBERLAND COUNTIES UNTIL 545 PM CDT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FAIRFIELD GLADE...OR 12 MILES NORTHEAST OF
CROSSVILLE... MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE...CRAB ORCHARD...ALLARDT...
SLATE SPRINGS...CUMBERLAND MOUNTAIN STATE PARK...
GRIMSLEY AND CLARKRANGE.
LAT...LON 3583 8496 3611 8512 3620 8507 3646 8480
3638 8472 3635 8473 3635 8474 3633 8474
3632 8479 3630 8480 3628 8488 3624 8488
3621 8491 3615 8491 3613 8487 3608 8483
3610 8482 3609 8480 3600 8472 3593 8469
TIME...MOT...LOC 2156Z 236DEG 26KT 3611 8493
SHAMBURGERLocal storm report, Jul 3, 6:31 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
07/03/2016 CUMBERLAND TN 911 CALL CENTER
SEVERAL REPORTS OF TREES DOWN THROUGHOUT THE CITY. IN
ADDITION UNVERIFIED REPORTS OF STRUCTURAL DAMAGE TO AN
APPARTMENT COMPLEX POSSIBLE ROOF COLLAPSE AND A STORE
WITH WINDOW DAMAGE. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1600675
FBSpecial weather statement, Jul 3, 7:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT SUN JUL 3 2016
TNZ005-040045-
STEWART TN-
704 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STEWART COUNTY UNTIL 745
PM CDT...
AT 703 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MURRAY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. A WIND
GUST OF 52 MPH WAS MEASURED AT THE MURRAY, KENTUCKY AIRPORT WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIG ROCK AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR KENTUCKY LAKE OR THE LAND BETWEEN THE LAKES...GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3666 8785 3663 8785 3664 8768 3652 8768
3655 8803 3668 8807 3668 8802
TIME...MOT...LOC 0003Z 271DEG 27KT 3667 8822
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:04 PM CDT | Special Weather Statement | OHX | Stewart | 41 min |
| Jul 3, 11:46 PM CDT | Areal Flood Advisory | OHX | Stewart | 119 min |
| Jul 4, 3:15 AM CDT | Flash Flood Watch | OHX | Clay, Macon, Montgomery, Pickett, Robertson, Stewart and 1 more | 23 hr |
| Jul 4, 2:20 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jul 4, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Jul 4, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Wilson | 37 min |
| Jul 4, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Smith, Sumner, Trousdale | 34 min |
| Jul 4, 3:18 PM CDT | Special Weather Statement | OHX | Davidson, Sumner | 42 min |
| Jul 4, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 23 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 35 min |
| Jul 4, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 28 min |
| Jul 4, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 59 min |
| Jul 4, 4:25 PM CDT | Special Weather Statement | OHX | Montgomery | 50 min |
| Jul 4, 4:36 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jul 4, 4:41 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Jul 4, 4:56 PM CDT | Special Weather Statement | OHX | Fentress | 34 min |
| Jul 4, 5:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 45 min |
| Jul 4, 5:11 PM CDT | Special Weather Statement | OHX | Rutherford | 34 min |
| Jul 4, 6:16 PM CDT | Special Weather Statement | OHX | Davidson | 44 min |
| Jul 4, 6:58 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.